MAUDE Adverse Event Report: ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R; FIBRIN SEALANT PREPARATION DEVICE
Model Number VSTL35
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the lot number of the vst10 device? a4yde00621 what is the lot number of the vstl35 laparoscopic tip? unknown.What was the thawing process used? warm bath: yes.Temperature: unknown.For how long (in minutes)?: approximately 5 minutes.Was the product thawed with or without blister?: without.Room temperature: n/a.Temperature: n/a.For how long (in minutes)?: n/a.What was the appearance of the product after thawing? clear.Please specify how long was the biologic thawed prior to attempt use? unknown.Was there any observation around the plunger being depressed prior to spraying (during setup or inadvertently pressing during handling before application)? unknown.How was the fibrin sealant applied? did the surgeon press firmly on the plunger or soft in order to weaken the spray pattern? pa applied fibrin sealant; applied via spray, pressed firmly but difficult to express.Was the device purged of air prior to installing the dual applicator? no.Are there pictures of the damaged devices available? no.Was there any change in the patient¿s post-operative care due to the prolonged procedure? unknown.What is the patient¿s age/dob and/or gender? unknown.Please clarify, did the product form a clot? it did not appear to form a clot.Was hemostasis achieved? there was no active bleeding at the time.14.Were there any consequences on the patient? no.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic sleeve gastrectomy on an unknown date and a fibrin sealant preparation device was used.The fibrin sealant preparation device was set up on the back table by the scrub tech to be used over the staple line.The device was introduced through a 5mm trocar by the pa and the plunger was depressed to express the product.The pa noted that the plunger was difficult to depress during the expression.There was leaking from the connection of the assembly to the fibrin sealant preparation device.The purple plunger cap dislodged from the pre-filled syringe.The pa noted that while it appeared that the biologics were expressed, there did not appear to be a clot formed over the staple line.A new fibrin sealant preparation device was used to complete the case with no patient consequences.The procedure was delayed by ten minutes.Additional information was requested.

Brand Name
VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12510967
Report Number2210968-2021-08739
Device Sequence Number19810345
Product Code MZM
UDI-Device Identifier10705031462571
UDI-Public10705031462571
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK190324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVSTL35
Device Catalogue NumberVSTL35
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/21/2021
Patient Sequence Number1